MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER® TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 365965
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos from the customer facility for investigation.Bd was unable to determine the specific lot number associated with this complaint.Therefore, a review of the device history record could not be conducted.Investigation conclusion: this complaint investigation was handled under the premise of a previously investigated issue specific for hemolysis, where it was determined that the results and conclusions established in the previous investigations pointed to the same indicated failure mode and root causes observed in the current complaint investigation.Additionally, the conclusion drawn from the current complaint investigation did not yield new information regarding the indicated failure mode.Complaint data for this failure mode is monitored and trended on a routine basis.Root cause description: this complaint investigation was handled under the premise of a previously investigated issue specific for hemolysis, where it was determined that the results and conclusions established in the previous investigations pointed to the same indicated failure mode and root causes observed in the current complaint investigation.Additionally, the conclusion drawn from the current complaint investigation did not yield new information regarding the indicated failure mode.Complaint data for this failure mode is monitored and trended on a routine basis.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that bd microtainer® tubes with lh (lithium heparin) had hemolysis.No serious injury or medical intervention.No report of blood exposure to mucous membrane.

Brand Name
BD MICROTAINER® TUBES WITH LH (LITHIUM HEPARIN)
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key7603559
Report Number2618282-2018-00515
Device Sequence Number1774978
Product Code JKA
UDI-Device Identifier50382903659659
UDI-Public50382903659659
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/21/2018
Device Catalogue Number365965
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;